Announcement

Collapse
No announcement yet.

Losartan

Collapse
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • Losartan

    Are there any new data on the use of Losartan and breastfeeding a 34-week newborn? This mother is also taking Nifedepine, Labetalol and Atenolol.

  • #2
    Terrilear:

    There are no new data on this angiotensin receptor blocker. The risk at 34 weeks is probably minimal, but you'd need to consult with the neonatologist about renal function in this near-term infant.

    Tom Hale Ph.D.

    Comment


    • #3
      Dear Lisa,

      We have not had any reports of labetalol causing bradycardia in breastfeeding infants. The baby's bradycardia may be from the combination of codeine and labetalol or may be from the codeine alone. There are some mothers who are ultra rapid metabolizers of codeine. As compared to the general population, rapid metabolizers tend to convert codeine into a larger amount of morphine; and therefore, baby gets a larger dose of morphine which may cause sedation, apnea, and bradycardia. Our recommendation would be for the mother to change to a different pain medication such as hydrocodone. Hydrocodone transfers minimally into breastmilk. Let me know if you have further questions.

      Sincerely,
      Cindy Pride, MSN, CPNP
      TTUHSC InfantRisk Center

      Comment

      Working...
      X